Alert archive / Michigan / Wind Advisories in 2005
Wind Advisory 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Sep 28, 2005, 3:46 PM EDT for 6 counties in Michigan. It took effect at Sep 28, 2005, 6:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2005, 3:46 PM EDT (19:46 UTC)
- In effect from
- Sep 28, 2005, 6:00 PM EDT
- Expired
- Sep 29, 2005, 5:49 AM EDT
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 281946 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 346 PM EDT WED SEP 28 2005 ...COLD FRONT TO BRING STRONG GUSTY WINDS TONIGHT... .A STRONG COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS MICHIGAN TONIGHT. NORTHWEST WINDS BEHIND THE FRONT WILL GUST TO 50 MPH ALONG THE LAKE MICHIGAN SHORELINE. MIZ037-043-050-056-064-071-290400- /X.NEW.KGRR.WI.Y.0001.050928T2200Z-050929T1000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON... GRAND HAVEN...HOLLAND...SOUTH HAVEN 346 PM EDT WED SEP 28 2005 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY. WINDS WILL SHIFT ABRUPTLY TO THE NORTHWEST THIS EVENING BEHIND A STRONG COLD FRONT. SUSTAINED SPEEDS OF 25 TO 35 MPH CAN BE EXPECTED... WITH GUSTS TO 50 MPH AT TIMES ALONG THE LAKE MICHIGAN SHORELINE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO SECURE ANY LOOSE OBJECTS WHICH COULD BE THROWN AROUND BY THE STRONG WINDS. $$ MEADE
2 follow-up statements
000 WWUS73 KGRR 290205 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1005 PM EDT WED SEP 28 2005 ...GUSTY WINDS OVERNIGHT... .IT WILL BE QUITE WINDY OVERNIGHT BEHIND A COLD FRONT WHICH MOVED THROUGH EARLIER. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE OVERNIGHT ALONG THE LAKE MICHIGAN SHORELINE. MIZ037-043-050-056-064-071-291000- /X.CON.KGRR.WI.Y.0001.000000T0000Z-050929T1000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON... GRAND HAVEN...HOLLAND...SOUTH HAVEN 1005 PM EDT WED SEP 28 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... SUSTAINED WIND SPEEDS OF 20 TO 30 MPH OUT OF THE NORTHWEST ARE LIKELY OVERNIGHT WITH GUSTS UP TO 50 MPH POSSIBLE AT TIMES ALONG THE LAKE MICHIGAN SHORELINE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO SECURE ANY LOOSE OBJECTS WHICH COULD BE THROWN AROUND BY THE STRONG WINDS. $$ LAURENS
000 WWUS73 KGRR 290949 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 549 AM EDT THU SEP 29 2005 MIZ037-043-050-056-064-071-291100- /X.CAN.KGRR.WI.Y.0001.000000T0000Z-050929T1000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON... GRAND HAVEN...HOLLAND...SOUTH HAVEN 549 AM EDT THU SEP 29 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Sep 28, 12:01 PM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Sep 28, 12:01 PM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1201 PM EDT WED SEP 28 2005 .UPDATE... THE COLD FRONT...AND THE RAIN BEHIND IT...IS ADVANCING ACROSS WI ON SCHEDULE AND IS CURRENTLY FROM ROUGHLY GREEN BAY TO DUBUQUE IA. FCST IS ON TRACK AND HAVE UPDATED ONLY TO FRESHEN WORDING FOR THE AFTERNOON. HOWEVER LATEST ETA IS HITTING THE WINDS STRONGER AND IT LOOKS IN BUFKIT LIKE WELL BE TAPPING INTO 40-45 KNOT WINDS JUST OFF THE SURFACE TONIGHT. MAY NEED TO POST A WIND ADVISORY AT 4 PM... BUT FOR NOW HAVE JUST INCREASED THE GUSTS TO 40 MPH TONIGHT IN THE ZONES. && .GRR WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY THIS MORNING AND AFTERNOON FOR THE NEARSHORE WATERS FROM HOLLAND TO MANISTEE. GALE WARNING IN EFFECT TONIGHT THROUGH NOON THURSDAY FOR THE NEARSHORE WATERS FROM ST. JOSEPH TO MANISTEE. && MEADE
Hazardous weather outlook, Sep 28, 6:11 AM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 611 AM EDT WED SEP 28 2005 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-291015- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 611 AM EDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS ARE EXPECTED TO INCREASE TO GALE FORCE TONIGHT. WAVES IN THE NEARSHORE WATERS WILL INCREASE TO IN EXCESS OF 6 FEET..POSING A THREAT TO SMALL CRAFT. THERE WILL BE AN INCREASED RISK FOR RIP CURRENTS. AN ISOLATED THUNDERSTORM IS POSSIBLE TONIGHT. SEVERE WEATHER IS NOT FORECASTED. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING ...LOCALLY HEAVY RAINFALL AND WIND GUSTS TO 40 MPH. A COLD FRONT WILL TRACK SOUTHEAST THROUGH THE REGION TONIGHT CREATING THE GUSTY WINDS...ISOLATED THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WAVES IN EXCESS OF 6 FEET WILL CONTINUE FOR THURSDAY AND INTO THURSDAY NIGHT POSING A THREAT TO SMALL CRAFT. THERE WILL BE A THREAT OF WATERSPOUTS...ALONG WITH AN INCREASED THREAT FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Michigan, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.